Advanced Search
Article Contents
Article Contents

The projective Cartan-Klein geometry of the Helmholtz conditions

  • * Corresponding author

    * Corresponding author
Abstract Full Text(HTML) Related Papers Cited by
  • We show that the Helmholtz conditions characterizing differential equations arising from variational problems can be expressed in terms of invariants of curves in a suitable Grassmann manifold.

    Mathematics Subject Classification: Primary: 49K05; Secondary: 53C35.


    \begin{equation} \\ \end{equation}
  • 加载中
  •   A. Agrachev, D. Barilari and L. Rizzi, Curvature: A variational approach, preprint, arXiv: 1306. 5318v5.
      J. C. Álvarez Paiva  and  C. E. Durán , Geometric invariants of fanning curves, Adv. in Appl. Math., 42 (2009) , 290-312.  doi: 10.1016/j.aam.2006.07.008.
      I. Anderson , Introduction to variational bicomplex, Contemp. Math., 132 (1992) , 51-73. 
      M. de León  and  P. R. Rodrigues , The inverse problem of Lagrangian dynamics for higher-order differential equations -a geometrical approach, Inverse Prob., 8 (1992) , 525-540.  doi: 10.1088/0266-5611/8/4/006.
      C. E. Durán  and  D. Otero , The projective symplectic geometry of higher order variational problems: Minimality conditions, J. Geom. Mech., 8 (2016) , 305-322.  doi: 10.3934/jgm.2016009.
      C. E. Durán  and  C. Peixoto , Geometry of fanning curves in divisible grassmannians, Diff. Geom. Appl., 49 (2016) , 447-472.  doi: 10.1016/j.difgeo.2016.10.001.
      C. E. Durán  and  H. Vitório , Moving planes, Jacobi curves and the dynamical approach to Finsler geometry, European Journal of Mathematics, 3 (2017) , 1245-1274. 
      H. Flanders , The Schwarzian as a curvature, J. Differential Geometry, 4 (1970) , 515-519.  doi: 10.4310/jdg/1214429647.
      S. R. Garcia , The eigenstructure of complex symmetric operators, Recent Advances in Operator Theory, Operator Theory: Advances and Applications, 179 (2008) , 169-183. 
      I. Gelfand and S. Fomin, Calculus of Variations, Silverman Prentice-Hall, Inc., Englewood Cliffs, N. J. 1963.
      P. Piccione and D. V. Tausk, A students' guide to symplectic spaces, Grassmannians and Maslov index, Publicações Matemáticas do IMPA, Rio de Janeiro, 2008.
      W. Sarlet , E. Engels  and  L. Y. Bahar , Time-dependent linear systems derivable from a variational principle, Int. J. Eng. Sci., 20 (1982) , 55-66.  doi: 10.1016/0020-7225(82)90072-6.
      P. Vassiliou and I. Lisle, Geometric Approaches to Differential Equations, Australian Mathematical Society Lecture Series, Cambridge University Press, 2000.
      E. J. Wilczynski, Projective Differential Geometry of Curves and Ruled Surfaces, Chelsea Publishing Co., New York, 1962.
  • 加载中

Article Metrics

HTML views(767) PDF downloads(268) Cited by(0)

Access History

Other Articles By Authors

  • on this site
  • on Google Scholar



    DownLoad:  Full-Size Img  PowerPoint